MAUDE Adverse Event Report: CARDINAL HEALTH MOBERLY INSULATED HOT PACK, LARGE, 6X9IN; PACK, HOT OR COLD, DISPOSABLE

CARDINAL HEALTH MOBERLY INSULATED HOT PACK, LARGE, 6X9IN; PACK, HOT OR COLD, DISPOSABLE
Model Number 30104
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 03/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history review (dhr) review was completed on the reported lot v7s194.The lot was found to have been manufactured and released to predetermined specifications.No anomalies were found during review of the records.According to american society for testing and materials (astm) standard 1055-99e on burns, the lowest temperature where epidermis injury occurs is at a constant 111.2 degrees fahrenheit for a minimum exposure of 16 continual minutes.The maximum temperature the cardinal health product (30104) can reach is 111.8 degrees fahrenheit (110 ± 1.8 °f).Once activated, the product reaches max temperature immediately after activation, after which the temperature drops below 110.0 ± 1.8 degrees fahrenheit within minutes of being activated.At the time of this investigation no samples were provided.Since no samples were available the root cause could not be determined.At this time, no corrective action will be taken.We will continue monitoring our customer complaints data base for this and any other issues reported of the same nature.
 
Event or Problem Description
Based on a medwatch filed by the customer and interaction with the customer, it was reported two hot packs were applied for patient comfort.The two hot packs were handed to the patient.Reportedly, the patient fell asleep with them under her, causing partial thickness burns l 17cm x w 15cm.The patient required minor treatment from wound care and burn team.It was recommended daily wound care by rn team, pre-medication as needed (prn) before wound care, clean with 4% chlorhexidine wipes or johnson and johnson baby soap with water, pad dry, apply thin layer of santyl/ collagenase over wound, cover with mepilex lite dressing and support with tape.

Brand Name
INSULATED HOT PACK, LARGE, 6X9IN
Common Device Name
PACK, HOT OR COLD, DISPOSABLE
Manufacturer (Section D)
CARDINAL HEALTH MOBERLY
808 w highway 24
moberly MO 65270
MDR Report Key7464968
Report Number1423537-2018-00193
Device Sequence Number16551709
Product Code IMD
UDI-Device Identifier50630140039834
UDI-Public50630140039834
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number30104
Device Catalogue Number30104
Device Lot NumberV7S194
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2018
Initial Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR